Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 102, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 11, 2001, 11:59 AM CDT for Harper County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 11, 2001, 11:59 AM CDT (16:59 UTC)
- Expired
- May 11, 2001, 1:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harper County, KS
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 5.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -318 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 111659 SVRICT KSC077-111800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1159 AM CDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARPER COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 100 PM CDT. * AT 1158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF ATTICA...OR ABOUT 20 MILES EAST OF MEDICINE LODGE...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 100 PM CDT... ATTICA... ANTHONY... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR HARPER COUNTY UNTIL 100 PM CDT. LAT...LON 3734 9814 3728 9831 3705 9823 3714 9798 /FINCH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 10:52 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 11, 10:52 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1052 AM CDT FRI MAY 11 2001 ...UPDATED... MODIFIED MRNG SOUNDINGS AND LATEST LAPS DATA SUGGEST CAPES ABV 2500 J/KG ALG/S OF THE SFC FNT FM WLD-CNU EWD INTO THE AFTN...WITH ELEVATED CAPES OF 1500 TO 2000 J/KG N OF THE FNT ALG/S OF A HUT-EMP LN. THE KICT 88D SHOWD RENEWED CNVTN ACRS KINGMAN AND HARPER COUNTIES SINCE 1530Z. MID LVL WND FLO RMNS RATHER WK SO STMS WL HAVE POTNL FOR HVY RAIN. THIS WL ALSO BE MORE CONDUSIVE TO PULSE TYPE SVR STMS WITH THREAT OF MRGNL SVR HAIL AND LCL DOWNBURSTS. SOME TWEAKING TO TEMPS ALSO XPCTD WITH UPDATE INTO UPR 70S. DARMOFAL .ICT...NONE.
In the hours before
Special weather statement, May 11, 11:33 AM CDT, 26 minutes before
KSZ052-053-067>072-082-083-091>096-098>100-112200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1133 AM CDT FRI MAY 11 2001
A HAZARDOUS WEATHER OUTLOOK HAS BEEN ISSUED FOR THE FOLLOWING
COUNTIES IN:
SOUTH CENTRAL KANSAS...
RENO KINGMAN HARPER
HARVEY SEDGWICK SUMNER
BUTLER COWLEY MARION
CHASE
SOUTHEAST KANSAS...
GREENWOOD ELK CHAUTAUQUA
WILSON WOODSON MONTGOMERY
ALLEN NEOSHO LABETTE
THE SYNOPSIS:
A NEARLY STATIONARY FRONT WAS DRAPED ACROSS SOUTHEAST KANSAS INTO
NORTH CENTRAL OKLAHOMA AT MIDDAY. THE AIRMASS WILL REMAIN VERY
UNSTABLE IN VICINITY OF THIS FRONT THROUGH THE AFTERNOON. ALTHOUGH
WIND SHEAR PROFILES WERE RELATIVELY WEAK...THE INSTABILITY FOCUSED
NEAR THE SURFACE FRONT WILL RESULT IN A FEW STRONG TO SEVERE
THUNDERSTORMS THROUGH THE AFTERNOON ACROSS PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS.
THE MAIN THREAT FROM THESE STORMS WILL BE DIME TO QUARTER SIZE HAIL
AND ISOLATED DOWN-BURST WINDS TO 60 MPH. SPOTTER ACTIVATION MAY BE
NEEDED ALONG AND SOUTH OF A HUTCHINSON TO NEWTON TO COTTONWOOD
FALLS LINE THIS AFTERNOON.
/DARMOFALSpecial weather statement, May 11, 11:36 AM CDT, 23 minutes before
KSZ052-053-067>072-082-083-091>096-098>100-112200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1136 AM CDT FRI MAY 11 2001
A HAZARDOUS WEATHER OUTLOOK HAS BEEN ISSUED FOR THE FOLLOWING
COUNTIES IN:
SOUTH CENTRAL KANSAS...
RENO KINGMAN HARPER
HARVEY SEDGWICK SUMNER
BUTLER COWLEY MARION
CHASE
SOUTHEAST KANSAS...
GREENWOOD ELK CHAUTAUQUA
WILSON WOODSON MONTGOMERY
ALLEN NEOSHO LABETTE
THE SYNOPSIS:
A NEARLY STATIONARY FRONT WAS DRAPED ACROSS SOUTHEAST KANSAS INTO
NORTH CENTRAL OKLAHOMA AT MIDDAY. THE AIRMASS WILL REMAIN VERY
UNSTABLE IN VICINITY OF THIS FRONT THROUGH THE AFTERNOON. ALTHOUGH
WIND SHEAR PROFILES WERE RELATIVELY WEAK...THE INSTABILITY FOCUSED
NEAR THE SURFACE FRONT WILL RESULT IN A FEW STRONG TO SEVERE
THUNDERSTORMS THROUGH THE AFTERNOON ACROSS PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS.
THE MAIN THREAT FROM THESE STORMS WILL BE DIME TO QUARTER SIZE HAIL
AND ISOLATED DOWN-BURST WINDS TO 60 MPH. SPOTTER ACTIVATION MAY BE
NEEDED ALONG AND SOUTH OF A HUTCHINSON TO NEWTON TO COTTONWOOD
FALLS LINE THIS AFTERNOON.
/DARMOFALThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 11:05 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 55 min |
| May 11, 1:59 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.